Pennsylvania, 2015

Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015

June 18 to 19, 2015 · NWS PBZ · 20 events in 5 counties and zones

Scattered severe thunderstorms developed ahead of an approaching cold front the afternoon of the 18th, with localized flash flooding also occurring into the early morning of the 19th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$122,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Scattered severe thunderstorms developed ahead of an approaching cold front the afternoon of the 18th, with localized flash flooding also occurring into the early morning of the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 18, 7:05 PM EST, 38 minutes earlier.

Area forecast discussion, Jun 18, 7:05 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
805 PM EDT THU JUN 18 2015

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. SHOWERS
AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...WITH ANOTHER
ROUND OF RAIN SATURDAY NIGHT WITH THE REMNANTS OF TROPICAL STORM
BILL.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
MESOANALYSIS INDICATES AN AREA OF OUTFLOW FROM EARLIER CONVECTION
PUSHING ACROSS OHIO THIS EVENING THAT HAS MANAGED TO INTERSECT THE
LAKE BREEZE BOUNDARY AND MOVE WELL INLAND...LOCALLY INCREASING
DIRECTIONAL LOW LEVEL SHEAR. THE COMBINATION OF SHEAR AND
INCREASED INSTABILITY DUE TO AMPLE HEATING THROUGH THE AFTERNOON
HAS CREATED A FAIRLY WIDE CORRIDOR SUITABLE FOR SEVERE
THUNDERSTORM DEVELOPMENT ACROSS EASTERN OHIO AND INTO THE
PITTSBURGH METRO AREA. THIS IS NOT NECESSARILY WHERE THE GLOBAL
MODELS HAD FIGURED SUCH DEVELOPMENT WOULD BE...HOWEVER THE LACK OF
EARLY AFTERNOON CONVECTION HAS ALLOWED FOR MORE INSOLATION THAT
WAS PREVIOUSLY FORECAST TO PUSH INSTABILITY PARAMETERS A BIT
HIGHER THAN WOULD HAVE OTHERWISE BEEN ANTICIPATED. SPC HAS ISSUED
A SEVERE THUNDERSTORM WATCH FOR ALL OF THE OHIO COUNTIES AS WELL
AS THE NORTHERN WEST VIRGINIA PANHANDLE AND PORTIONS OF
SOUTHWESTERN PENNSYLVANIA UNTIL 11 PM THIS EVENING. THE MAIN
THREAT DUE TO THE WARM AND HUMID AIR MASS AHEAD OF IT WILL BE
DAMAGING WINDS.

THERE IS STILL SOME CONCERN THAT ACTIVITY MAY PROPAGATE FARTHER
DOWNSTREAM LATE THIS EVENING BEYOND THE EASTERN END OF THE WATCH
BOX. HIGH RESOLUTION MODELS ALL INDICATE SOME CONVECTION MAKING IT
THROUGH THE PITTSBURGH AREA AROUND MIDNIGHT...HOWEVER IT WOULD
SEEM LIKELY THAT SOME AMOUNT OF DECAYING SHOULD BE OCCURRING DUE
TO THE FACT THAT WE WILL BE SO FAR BEYOND THE DIURNAL INSTABILITY
MAXIMA OF THE DAY. THAT SAID...TRENDS WILL BE MONITORED THROUGH
THE EVENING FOR POSSIBLE EXTENSIONS OF THE BOX EASTWARD. FRIES

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
ALTHOUGH THE STATIONARY FRONT WILL DROP SOUTH INTO WEST VIRGINIA
FRIDAY NIGHT...THE REMNANTS OF TROPICAL STORM BILL WILL MAKE STEADY
PROGRESS TO THE NORTHEAST. THE CHANCES FOR RAIN WILL INCREASE
SATURDAY...WITH MOST OF THE RAINFALL OCCURRING SATURDAY NIGHT.
RECENT MODELS HAVE MOVED THE SYSTEM TO THE EAST MORE QUICKLY
SATURDAY NIGHT...AND BULK OF THE ASSOCIATED RAINFALL SHOULD BE EAST
OF THE REGION BY SUNRISE ON SUNDAY. SEE THE HYDROLOGY SECTION OF THE
AFD BELOW FOR MORE DETAILS. ANY BREAK IN RAINFALL WILL BE SHORT
LIVED WITH ANOTHER COLD FRONT SWEEPING ACROSS THE AREA SUNDAY.
TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A CHANCE FOR SHOWERS WILL CONTINUE SUNDAY NIGHT INTO EARLY MONDAY
MORNING UNTIL THE FRONT CLEARS THE REGION. THE WEATHER WILL QUIET
DOWN SOMEWHAT ON MONDAY AND TUESDAY...BEFORE WE RETURN TO A
WARM...HUMID AND UNSTABLE REGIME BY THE END OF THE LONG TERM.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VARIABLE CONDITIONS CAN BE EXPECTED TODAY AS MVFR CEILINGS
IMPROVE TO VFR. HOWEVER...ALL WILL BE MARRED BY SHOWERS AND
AFTERNOON THUNDERSTORMS...CHANCES FOR WHICH WILL IMPROVE WITH THE
ADVANCE OF A COLD FRONT TONIGHT. EXPECT DEGRADED CONDITIONS TO
THEN PERSIST THROUGH THE PREDAWN HOURS AS SHOWERS WANE...WITH
IMPROVEMENT FROM THE NORTH ON FRIDAY.

.OUTLOOK.../FRIDAY THROUGH TUESDAY/...
RESTRICTION CHANCES WILL CONTINUE THROUGH MUCH OF THE PERIOD
BETWEEN MORNING FOG AND AFTERNOON/EVENING SCATTERED THUNDERSTORMS.
PORTS FROM PIT SOUTHWARD CAN EXPECTED GENERAL RESTRICTIONS IN RAIN
WITH THE PASSAGE OF A REMNANT TROPICAL LOW ON SATURDAY.

&&

.HYDROLOGY...
THE MOISTURE ASSOCIATED WITH REMNANTS OF TROPICAL STORM BILL WILL
BRING A PERIOD OF POTENTIAL HEAVY RAINS LATE SATURDAY AND SUNDAY.

BEST ESTIMATES ARE THAT THE AREA OF HEAVIEST RAINS WILL FALL OVER
KENTUCKY AND WEST VIRGINIA AND NOT OVER OHIO AND PENNSYLVANIA.

IN OUR AREA, IT IS ESTIMATED THAT THE MONONGAHELA AND CHEAT
BASINS WILL RECEIVE BETWEEN 2.00 AND 3.00 INCHES. BETWEEN 1.00 AND
1.50 IS EXPECTED IN THE IMMEDIATE PITTSBURGH AREA WITH LESS THAN
AN INCH OVER THE ALLEGHENY BASIN.

UNCERTAINTY REMAINS. A SHIFT TO THE NORTH COULD MEAN HIGHER
AMOUNTS FOR OHIO AND PENNSYLVANIA. HEIGHTENED AWARENESS IS NEEDED
THIS WEEKEND AND EARLY NEXT WEEK ON AREA RIVERS. CURRENTLY NO
RIVER FLOODING IS EXPECTED, BUT STREAMS AND CREEKS COULD
EXPERIENCE FLOODING WHERE THE HEAVY RAINS FALL OVER THE WEEKEND.

CRESTS ARE EXPECTED ON THE CHEAT RIVER SUNDAY AFTERNOON, AND
CRESTS ON THE MONONGAHELA AND OHIO WILL COME ON MONDAY. PARSONS IS
EXPECTED TO CREST JUST BELOW 7 FEET. GRAYS LANDING IS PROJECTED
TO CREST JUST BELOW 15 FEET. PITTSBURGH SHOULD REMAIN IN POOL
THROUGH THE ENTIRE PERIOD.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 18, 1:25 AM EST, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
225 AM EDT THU JUN 18 2015

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-190630-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
225 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE AFTERNOON
AND EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS. LOCALIZED
FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAINFALL AND FLOODING ARE POSSIBLE LATER SATURDAY INTO
SUNDAY WITH THE REMNANTS OF TROPICAL SYSTEM BILL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 4:17 PM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EDT THU JUN 18 2015

PAZ015-022-182145-
CLARION-ARMSTRONG-
517 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ARMSTRONG AND
SOUTHEASTERN CLARION COUNTIES...

AT 517 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF NEW
BETHLEHEM...OR 7 MILES SOUTH OF CLARION...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLARION...NEW BETHLEHEM...SLIGO...LIMESTONE AND HAWTHORN.

THIS INCLUDES  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 58
AND 70.

LAT...LON 4109 7952 4123 7946 4117 7922 4094 7922
TIME...MOT...LOC 2117Z 298DEG 34KT 4110 7936
Special weather statement, Jun 18, 4:41 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
541 PM EDT THU JUN 18 2015

PAZ016-023-182215-
JEFFERSON-INDIANA-
541 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN INDIANA AND SOUTH
CENTRAL JEFFERSON COUNTIES...

AT 541 PM EDT...A STRONG THUNDERSTORM WAS OVER PUNXSUTAWNEY...MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PUNXSUTAWNEY...BIG RUN...ROSSITER AND ANITA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4084 7881 4095 7906 4104 7897 4097 7881
TIME...MOT...LOC 2141Z 300DEG 23KT 4098 7898
Special weather statement, Jun 18, 6:24 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 PM EDT THU JUN 18 2015

OHZ040-041-050-190000-
JEFFERSON-COLUMBIANA-CARROLL-
724 PM EDT THU JUN 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
JEFFERSON...COLUMBIANA AND NORTHEASTERN CARROLL COUNTIES...

AT 719 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE CLUSTERED
NEAR LOUISVILLE...OR 9 MILES NORTHEAST OF CANTON...MOVING SOUTHEAST
AT 40 MPH...AND ARE EXPECTED TO IMPACT PORTIONS OF
COLUMBIANA...NORTHEAST CARROLL...AND NORTHERN JEFFERSON COUNTIES IN
OHIO BETWEEN 730 PM...AND 800 PM THIS EVENING. THIS STORM MAY
INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

AT THIS TIME...WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALEM...MINERVA...LISBON...LEETONIA...AUGUSTA...SALINEVILLE...
HANOVERTON...SUMMITVILLE...MECHANICSTOWN...WINONA...NEW GARDEN...
NORTH GEORGETOWN...GUILFORD LAKE STATE PARK...HOMEWORTH AND EAST
ROCHESTER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4082 8064 4052 8079 4067 8109 4090 8108
      4090 8090 4093 8090 4093 8089
TIME...MOT...LOC 2319Z 301DEG 59KT 4091 8125
Special weather statement, Jun 18, 7:23 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
823 PM EDT THU JUN 18 2015

OHZ039>041-049-050-PAZ029-WVZ002-190115-
JEFFERSON-COLUMBIANA-HARRISON-TUSCARAWAS-CARROLL-WASHINGTON-BROOKE-
823 PM EDT THU JUN 18 2015

...A CLUSTER OF STRONG THUNDERSTORMS HAVE CREATED A LINE OF STRONG
WINDS THAT WILL AFFECT CENTRAL JEFFERSON... COLUMBIANA...NORTHERN
HARRISON...CARROLL...TUSCARAWAS...WEST CENTRAL WASHINGTON AND
NORTHEASTERN BROOKE COUNTIES...

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE ALONG WITH THE
POSSIBILITY OF NEW THUNDERSTORMS DEVELOPING OVER THE AREA.

LOCATIONS IMPACTED INCLUDE...
WEIRTON...STEUBENVILLE...NEW PHILADELPHIA...DOVER...SALEM...
UHRICHSVILLE...CARROLLTON...WELLSBURG...AVELLA...WINTERSVILLE...
MINERVA...MINGO JUNCTION...FOLLANSBEE...LISBON...DENNISON...
STRASBURG...HOOVERSON HEIGHTS...SUGARCREEK...LEETONIA AND AUGUSTA.

ALTHOUGH THIS EVENT IS EXPECTED TO BE SHORT LIVED...IF CONDITIONS
WORSEN...A WINTER WEATHER ADVISORY MAY BECOME NECESSARY. PLEASE
MONITOR LOCAL MEDIA OUTLETS AND THE NATIONAL WEATHER SERVICE FOR
FURTHER STATEMENTS.

LAT...LON 4044 8170 4044 8168 4046 8167 4063 8167
      4065 8124 4072 8124 4073 8109 4090 8108
      4090 8090 4093 8089 4093 8082 4090 8082
      4090 8077 4080 8067 4048 8078 4041 8062
      4040 8062 4040 8059 4025 8024 4037 8170
TIME...MOT...LOC 0022Z 298DEG 33KT 4047 8097
Special weather statement, Jun 18, 7:23 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
823 PM EDT THU JUN 18 2015

OHZ039>041-049-050-PAZ029-WVZ002-190115-
JEFFERSON-COLUMBIANA-HARRISON-TUSCARAWAS-CARROLL-WASHINGTON-BROOKE-
823 PM EDT THU JUN 18 2015

...A CLUSTER OF STRONG THUNDERSTORMS HAVE CREATED A LINE OF STRONG
WINDS THAT WILL AFFECT CENTRAL JEFFERSON... COLUMBIANA...NORTHERN
HARRISON...CARROLL...TUSCARAWAS...WEST CENTRAL WASHINGTON AND
NORTHEASTERN BROOKE COUNTIES...

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE ALONG WITH THE
POSSIBILITY OF NEW THUNDERSTORMS DEVELOPING OVER THE AREA.

LOCATIONS IMPACTED INCLUDE...
WEIRTON...STEUBENVILLE...NEW PHILADELPHIA...DOVER...SALEM...
UHRICHSVILLE...CARROLLTON...WELLSBURG...AVELLA...WINTERSVILLE...
MINERVA...MINGO JUNCTION...FOLLANSBEE...LISBON...DENNISON...
STRASBURG...HOOVERSON HEIGHTS...SUGARCREEK...LEETONIA AND AUGUSTA.

LAT...LON 4044 8170 4044 8168 4046 8167 4063 8167
      4065 8124 4072 8124 4073 8109 4090 8108
      4090 8090 4093 8089 4093 8082 4090 8082
      4090 8077 4080 8067 4048 8078 4041 8062
      4040 8062 4040 8059 4025 8024 4037 8170
TIME...MOT...LOC 0022Z 298DEG 33KT 4047 8097
Local storm report, Jun 18, 7:27 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
827 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     2 S LISBON              40.75N  80.77W
06/18/2015                   COLUMBIANA         OH   EMERGENCY MNGR

            BARN ROOF OFF AT RESIDENCE 37462 MATTIX RD.

&&

EVENT NUMBER PBZ1501929

RCC

The radar

The Pittsburgh radar (KPBZ), 12 km away, was scanning. The volume nearest the first event began at 00:43 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 5 flash flood. Local standard time, as filed.

Thunderstorm Wind, Allegheny

When
June 18, 7:43 PM EST
Where
Allegheny County, 1.26 mi ESE of Bayne
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.590, -80.100

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Allegheny

When
June 18, 7:45 PM EST
Where
Allegheny County, 1.78 mi SSE of Bayne
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.577, -80.106

Law enforcement reported a large tree down across the roadway.

Thunderstorm Wind, Allegheny

When
June 18, 7:45 PM EST
Where
Allegheny County, 1.38 mi S of Wexford
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.610, -80.050

Law enforcement reported trees down.

Thunderstorm Wind, Allegheny

When
June 18, 7:58 PM EST
Where
Allegheny County, 0.69 mi S of Sewickley
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.540, -80.180

Law enforcement reported trees and power lines down.

Thunderstorm Wind, Allegheny

When
June 18, 7:58 PM EST
Where
Allegheny County, 2.32 mi NE of Highland
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.572, -80.016

Law enforcement reported trees down.

Thunderstorm Wind, Allegheny

When
June 18, 8:00 PM EST
Where
Allegheny County, 0.69 mi S of Sewickley
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
40.540, -80.180

Law enforcement reported power poles and a tree down.

Thunderstorm Wind, Allegheny

When
June 18, 8:18 PM EST
Where
Allegheny County, 1.26 mi WSW of Mt Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.370, -80.050

Law enforcement reported a large tree on a building.

Thunderstorm Wind, Allegheny

When
June 18, 8:26 PM EST
Where
Allegheny County, 0.53 mi E of Lincoln
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.320, -79.860

Law enforcement reported trees and power lines down, starting a fire.

Thunderstorm Wind, Allegheny

When
June 18, 8:28 PM EST
Where
Allegheny County, Bladdock
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.400, -79.850

Law enforcement reported trees down.

Thunderstorm Wind, Washington

When
June 18, 8:44 PM EST
Where
Washington County, 2.1 mi SW of Taylorstown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.150, -80.410

The 911 Call Center reported trees down.

Thunderstorm Wind, Westmoreland

When
June 18, 8:46 PM EST
Where
Westmoreland County, 0.69 mi S of Straw Pump
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.310, -79.650

Law enforcement reported power lines down.

Thunderstorm Wind, Greene

When
June 18, 8:51 PM EST
Where
Greene County, 1.06 mi E of Deer Lick
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.980, -80.280

Law enforcement reported trees down.

Thunderstorm Wind, Westmoreland

When
June 18, 8:51 PM EST
Where
Westmoreland County, 0.69 mi N of Reduction
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.190, -79.770

Law enforcement reported trees down.

Thunderstorm Wind, Westmoreland

When
June 18, 8:54 PM EST
Where
Westmoreland County, 0.87 mi NW of Greensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.310, -79.560

Law enforcement reported trees down.

Thunderstorm Wind, Greene

When
June 18, 8:59 PM EST
Where
Greene County, 1.06 mi E of Ruff Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.950, -80.160

Law enforcement reported trees down.

Flash Flood, Allegheny

When
June 18, 9:00 PM EST to 11:00 PM EST
Where
Allegheny County, 1.24 mi NE of Shalecrest to 1.08 mi NE of Shalecrest
Cause
Heavy Rain
Property damage
$2,000
Reported by
Social Media
Coordinates
40.535, -79.956

The public reported 6 to 10 inches of water flowing across Route 8.

Flash Flood, Allegheny

When
June 18, 9:30 PM EST to 11:30 PM EST
Where
Allegheny County, 0.62 mi NNW of Willock to 0.91 mi NNW of Willock
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
40.358, -79.955

Broadcast media reported flash flooding on Streets Run Road, with numerous stuck vehicles closing the road.

Flash Flood, Westmoreland

When
June 18, 9:45 PM EST to 11:45 PM EST
Where
Westmoreland County, 0.53 mi E of Hunker to 0.48 mi W of New Stanton
Cause
Heavy Rain
Property damage
$5,000
Reported by
Social Media
Coordinates
40.220, -79.610

The public reported flash flooding with water running into a home.

Flash Flood, Allegheny

When
June 18, 9:55 PM EST to 11:55 PM EST
Where
Allegheny County, 0.84 mi ENE of Stoops Ferry to 0.4 mi WNW of Osborne
Cause
Heavy Rain
Property damage
$5,000
Reported by
NWS Employee
Coordinates
40.536, -80.186

Flash flooding was reported on State Route 65 near Sewickley.

Flash Flood, Venango

When
June 19, 1:00 AM EST to 2:00 AM EST
Where
Venango County, 0.9 mi S of Green Oaks to 0.69 mi SW of Green Oaks
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.417, -79.620

Law enforcement reported portions of Route 62 in President Township due to flash flooding causing a mud slide with debris on the road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587074, 587077, 587079, 587080, 587081, 587082, 587083, 587084, 587085, 587086, 587088, 587089, 587090, 587091, 587092, 587059, 587069, 587070, 587071, 587073.